Arkansas, 2006

Damaging Wind in Arkansas, August 4, 2006

August 4, 2006 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 4, 11:45 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 4, 11:45 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 PM CDT FRI AUG 4 2006

.AVIATION...
RATHER DIFFUSE FRONTAL BOUNDARY ACROSS CENTRAL AR THIS HOUR...
DIFFICULT TO PINPOINT EXACTLY WHERE IT IS LOCATED. WINDS AT KLIT
SHIFTED TO A NWLY DIRECTION OVER AN HOUR AGO BUT KHOT STILL SHOWING
A SWLY WIND. PREVIOUS CONVECTION ACROSS THE NRN PORTIONS OF THE FCST
AREA HAS MOVED OFF TO THE EAST BUT I AM ANTICIPATING ADDITIONAL
CONVECTION THIS AFTN. VIS SAT SHOWS SOME CU WITH VERTICAL
DEVELOPMENT ACROSS THE STATE...ESPECIALLY IN THE VICINITY OF THE
FRONTAL BOUNDARY ACROSS CENTRAL AR...AND A FEW CONVECTIVE CELLS HAVE
DEVELOPED ACROSS NWRN AR IN THE PAST 10 TO 15 MINUTES.

WILL CONTINUE THE TREND OF BRINGING THE FRONT SLOWLY SWD ACROSS THE
STATE IN THE TAFS AND I HAVE MENTIONED CB IN THE FORECAST GROUPS
THIS AFTN. DID NOT PUT ANY TSTM TEMPO GROUPS OR VCTS IN THE TAFS BUT
WILL HAVE TO KEEP AN EYE ON CONVECTIVE TRENDS AND UPDATE AS
NECESSARY. 53

.PREV DISCUSSION.../ISSUED 1038 AM CDT FRI AUG 4 2006/

AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES ACROSS THE NORTHEAST
PORTION OF THE CWFA. NOT MUCH MOVEMENT HAS BEEN NOTED THE LAST HOUR
BUT IT SHOULD SLOWLY MOVE OFF TO THE EAST SHORTLY. SCATTERED CLOUDS
WERE OVER THE WEST CENTRAL SECTIONS AND CLEAR SKIES DOMINATED THE
REST OF THE AREA ACCORDING TO SATELLITE IMAGES.

THE COLD FRONT SEEMS TO STILL BE DRAPED ACROSS NORTH ARKANSAS WITH
LITTLE MOVEMENT. TEMPERATURES ARE STILL WARMING UP NICELY ACROSS THE
AREA SO RAISED TEMPERATURES IN MOST AREAS. ADJUSTED CLOUD COVER AND
POPS FOR THIS AFTERNOON AS WELL. WILL EXPECT MORE THUNDERSTORMS TO
DEVELOP ALONG THE FRONT AGAIN THIS AFTERNOON...WHERE THE FOCUS WILL
BE FURTHER SOUTH THAN YESTERDAY.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 4, 4:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI AUG 4 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS..

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT ACROSS NORTHERN ARKANSAS THIS MORNING WILL DRIFT
SLOWLY TO THE SOUTH TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP NEAR THE FRONT THROUGH THIS EVENING.

PRECIPITATION WILL BE MOST CONCENTRATED ACROSS NORTHERN SECTIONS OF
THE STATE THIS MORNING...AND IN CENTRAL AND SOUTHERN ARKANSAS LATER
THIS AFTERNOON AND THIS EVENING.

ANY SEVERE WEATHER WILL BE ISOLATED THROUGH THIS EVENING...WITH
STRONG TO DAMAGING WINDS THE MAIN CONCERN.

STORMS THAT DEVELOP WILL MOVE SLOWLY. THIS WILL INCREASE THE
LIKELIHOOD OF HEAVY RAIN...WITH AMOUNTS EXCEEDING ONE INCH IN SOME
AREAS. LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LATE IN THE WEEKEND INTO NEXT WEEK...HIGH PRESSURE WILL STRENGTHEN
OVER THE REGION. ONLY ISOLATED THUNDERSTORMS ARE IN THE
FORECAST...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
OTHERWISE...HOT TEMPERATURES ARE EXPECTED WITH DRY CONDITIONS IN
MOST AREAS.

DURING THIS TIME FRAME...TROPICAL STORM CHRIS WILL HAVE MOVED FROM
THE CARIBBEAN SEA INTO THE GULF OF MEXICO. IT APPEARS THAT CHRIS
WILL HAVE DIFFICULTY STRENGTHENING...AND WILL LIKELY REMAIN TO THE
SOUTH OF ARKANSAS WITH HIGH PRESSURE IN PLACE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED WITH ONLY ISOLATED SEVERE
WEATHER THROUGH TONIGHT.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The radar

The Little Rock radar (KLZK), 51 km away, was scanning. The volume nearest the first event began at 18:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Saline

When
August 4, 1:00 PM CST
Where
Saline County, 11 mi WNW of Benton
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.633, -92.767

Trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533046.